Florida, 2014

Tornado and Damaging Winds in Florida, March 6, 2014

March 6, 2014 · NWS MFL · 11 events in 3 counties and zones

A strong upper level trough of low pressure and its associated cold front moved across South Florida producing a squall line with a pronounced bow echo feature that raced across the area with strong wind gusts and isolated severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A strong upper level trough of low pressure and its associated cold front moved across South Florida producing a squall line with a pronounced bow echo feature that raced across the area with strong wind gusts and isolated severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 6, 9:33 AM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 6, 9:33 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
933 AM EST THU MAR 6 2014

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

.UPDATE...WATER VAPOR IMAGERY SHOWS A PRONOUNCED MID-UPPER LEVEL
TROUGH DIGGING INTO THE GULF OF MEXICO. A FORMIDABLE LINE OF
ACTIVE THUNDERSTORMS EXISTS FROM THE EASTERN GULF OF MEXICO
EXTENDING SOUTH TO JUST OFF THE YUCATAN PENINSULA OF MEXICO. LOTS
OF LIGHTNING ACTIVITY IN THE GULF. THIS LINE OF STORMS WILL MOVE
EAST AND CURRENT PROJECTIONS TAKE THIS LINE OF STORMS INTO THE
GULF COAST EARLY THIS AFTERNOON (HRRR SHOWING 1-2 PM), THEN EAST
TO THE ATLANTIC COAST LATE AFTERNOON/EARLY EVENING (HRRR SHOWING
4-7 PM). SATELLITE IMAGERY SHOWS EXTENSIVE CLOUD SHIELD ASSOCIATED
WITH UPPER LEVEL DEBRIS CLOUDINESS FROM THE GULF CONVECTION
OVERSPREADING CENTRAL FL AND NOW ENTERING INTO SW FLORIDA TO THE
LAKE OKEECHOBEE REGION. HOWEVER, WE HAVE HAD SUNSHINE ACROSS
SOUTHEAST FLORIDA...AND HRRR DEVELOPS CELLS AHEAD OF THE MAIN LINE
ACROSS SE FL WITH MOVEMENT NORTH. THIS SEEMS REASONABLE GIVEN MORE
INSTABILITY DEVELOPING NOW IN THIS AREA AHEAD OF THE MAIN
LINE...AND WILL BE WATCHING THOSE MORE DISCREET CELLS CLOSELY FOR
POSSIBLE ROTATION ONCE THEY DEVELOP.

FORECAST WAS UPDATED TO REFLECT HIGHER POPS EAST COAST THROUGH 1
PM WITH POTENTIAL FOR THOSE DISCREET CELLS DEVELOPING, THEN
INCREASED POPS FROM WEST TO EAST ASSOCIATED WITH THE MAIN LINE OF
STORMS.

POTENTIAL IMPACTS INCLUDE DAMAGING WIND ALONG WITH THE POTENTIAL
FOR ISOLATED TORNADOES. WIND THREAT IS HIGHER THAN A TORNADO
THREAT GIVEN VEERING LOW LEVEL WINDS WITH TIME TODAY, BUT NEED TO
WATCH ESPECIALLY THE ATLANTIC COAST FOR A POSSIBLE SEA BREEZE
INFLUENCE ESPECIALLY THROUGH MID AFTERNOON. LESSER IMPACTS
INCLUDE POTENTIAL FOR HAIL TO AROUND QUARTER SIZE (WITH CELLS
AHEAD OF MAIN LINE) ALONG WITH ISOLATED STREET FLOODING. A
POTENTIALLY ACTIVE WEATHER DAY AHEAD. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 622 AM EST THU MAR 6 2014/

AVIATION...
A DEVELOPING LOW OVER THE GULF WILL SPREAD SHOWERS AND THUNDERSTORMS
ACROSS SOUTH FLORIDA TODAY FROM WEST TO EAST. THERE IS A THREAT
OF SEVERE THUNDERSTORMS ACROSS SOUTH FLORIDA, MAINLY THIS
AFTERNOON AND EVENING. WHILE VFR IS CURRENTLY FORECAST, CONDITIONS
MAY DROP TO IFR UNDER ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT
IS EXPECTED TO PUSH THROUGH THE AREA LATE TONIGHT AND EARLY
TOMORROW MORNING. CONDITIONS WILL GRADUALLY IMPROVE BEHIND THE
FRONT.

AVIATION...BNB/SI

PREV DISCUSSION... /ISSUED 358 AM EST THU MAR 6 2014/

DISCUSSION...
THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING REMAINS THE PRIMARY FOCUS FOR THIS FORECAST
PACKAGE.

CURRENT SATELLITE IMAGERY SHOWS A CLUSTER OF THUNDERSTORMS ACROSS
THE CENTRAL GULF OF MEXICO. THE LIGHTNING COUNT WITHIN THESE STORMS
HAS INCREASED RAPIDLY OVER THE LAST COUPLE OF HOURS AS THEY INTERACT
WITH A LEAD MID LEVEL IMPULSE OUT AHEAD OF THE PARENT H5 TROUGH NOW
ENTERING THE EXTREME NORTHWEST GULF OF MEXICO. THIS IMPULSE COMBINED
WITH A LINGERING STATIONARY BOUNDARY SHOULD PROVIDE ENOUGH ASCENT TO
KEEP THESE STORMS GOING THROUGH THE EARLY MORNING HOURS AS THEY
SLOWLY TRACK TO THE EAST NORTHEAST. MEANWHILE ACROSS SOUTH
FLORIDA...DEEP MOISTURE WILL BEGIN WORKING INTO THE AREA THROUGH THE
MORNING UNDER A MOISTURE RICH SOUTHWEST FLOW ALOFT. BUT WITH THE
ABSENCE OF ANY SIGNIFICANT LIFT...ONLY A FEW SHOWERS ARE EXPECTED
ACROSS THE AREA THIS MORNING.

BY MIDDAY A DEEPENING SURFACE LOW ALONG THE STALLED BOUNDARY WILL
BEGIN TO PUSH TO THE NORTHEAST AND ACROSS THE CENTRAL FLORIDA
PENINSULA. AS IT DOES...SURFACE WINDS WILL VEER MORE TO THE
SOUTHWEST FURTHER INCREASING LOW LEVEL MOISTURE AND PROVIDING
ADDITIONAL INSTABILITY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THIS LOW AND ITS ASSOCIATED COLD FRONT THIS AFTERNOON AND
EVENING BUT THE SEVERITY REMAINS THE BIG QUESTION.

THE POSITION OF THE SURFACE LOW AS IT TRACKS ACROSS THE FLORIDA
PENINSULA WILL BE THE MAIN FACTOR THAT WILL FACILITATE STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT. THE LATEST NAM/GFS/ECMWF ALL
BRING THE LOW INTO THE PENINSULA SOMEWHERE AROUND THE BIG BEND
AREA SOUTH TO TAMPA AROUND THE EARLY AFTERNOON. THIS WOULD KEEP
MOST OF THE EARLY CONVECTION AND ASSOCIATED LOW LEVEL CLOUDINESS
ACROSS CENTRAL AND NORTHERN FLORIDA. THIS COULD ALSO ALLOW MODEST
SURFACE HEATING TO OCCUR ACROSS SOUTH FLORIDA WITH SLIGHTLY LESS
CLOUD COVER...THUS INCREASING INSTABILITY WHILE REMAINING IN THE
WARM SECTOR. LATEST MODEL SOUNDINGS DEPICT A GOOD CIRRUS DECK
ACROSS THE AREA THROUGH THE MORNING AND EARLY AFTERNOON HOURS WITH
POSSIBLY A SCATTERED TO BROKEN CU FIELD WHICH WOULD ALLOW FOR
DECENT HEATING AND BETTER THERMODYNAMIC PARAMETERS THAN ACROSS
CENTRAL AND NORTHERN FLORIDA. SOUNDINGS STILL DEPICT CAPE VALUES
RANGING FROM 1000-1500 J/KG AND LIFTED INDICES AROUND -4C TO -5C.
H5 TEMPERATURES ARE STILL PROGGED AROUND -10C TO -12C WHICH WITH
THE GIVEN INSTABILITY WOULD SUPPORT A HAIL THREAT.

ANOTHER FACTOR IS THE THREAT FOR DAMAGING WINDS AND POSSIBLE
TORNADOES. MODEL SOUNDING DEPICTIONS OF 0-3 KM HELICITY VALUES HAVE
INCREASED AND NOW RANGE FROM AROUND 100 TO 150 M2/S2 WITH THE
HIGHEST VALUES ACROSS THE LAKE OKEECHOBEE AREA. INCREASING LOW LEVEL
WINDS THROUGH THE AFTERNOON SHOULD ALSO FACILITATE AN INCREASE IN
0-1 KM SHEAR. ALL IN ALL...THE STRONGEST STORMS THAT DO DEVELOP WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS/HAIL AND POSSIBLY AN ISOLATED
TORNADO.

BY EARLY EVENING THE SURFACE LOW IS EXPECTED TO CONTINUE TREKKING
NORTHEAST AND INTO THE WESTERN ATLANTIC. IT IS THEN EXPECTED TO
DEEPEN FURTHER AS THE PARENT H5 TROUGH BECOMES MORE HIGHLY AMPLIFIED
ACROSS THE NORTHERN GULF OF MEXICO AND BEGINS TO TAKE ON A MORE
NEGATIVE TILT. BY THIS TIME...THE ASSOCIATED COLD FRONT SHOULD BEGIN
DRAGGING THROUGH SOUTH FLORIDA WITH MORE NUMEROUS SHOWERS AND
THUNDERSTORMS TO ACCOMPANY IT. THESE STORMS SHOULD BE MORE LINEAR IN
NATURE AND COULD POSE AN ADDITIONAL DAMAGING WIND THREAT WITHIN STRONGER
LINE SEGMENTS. THESE STORMS SHOULD WEAKEN LATER INTO THE EVENING
HOURS AS THEY BECOME MORE DISCONNECTED FROM BETTER DYNAMICS TO THE
NORTH AND WITH HEATING LOSS.

SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA FOR GOOD BY FRIDAY
MORNING GIVING WAY TO MUCH DRIER CONDITIONS AS HIGH PRESSURE BUILDS
ACROSS THE AREA FROM THE NORTH. THIS WILL RESULT IN A PLEASANT AND
MILD WEEKEND FOR SOUTH FLORIDA WITH TEMPERATURES SLIGHTLY BELOW
NORMAL. DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
BEFORE SLIGHT RAIN CHANCES RETURN BY MIDWEEK AS ANOTHER AREA OF LOW
PRESSURE DEVELOPS ACROSS THE GULF OF MEXICO.

MARINE...
DETERIORATING MARINE CONDITIONS WILL BEGIN IN EARNEST WITH STRONG
TO SEVERE THUNDERSTORMS POSSIBLE ON ALL WATERS THIS AFTERNOON AND
EVENING. SEAS WILL BUILD TO NEAR ADVISORY LEVELS BEHIND THE
PASSAGE OF A COLD FRONT LATE TONIGHT THROUGH FRIDAY. A NW-N WIND WILL
THEN GRADUALLY SUBSIDE AND VEER TO AN EASTERLY DIRECTION OVER THE
WEEKEND WITH SEAS ALSO SUBSIDING LATE IN THE WEEKEND INTO EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  69  81  56 / 70 50 10 0
FORT LAUDERDALE  82  71  81  58 / 70 50 20 0
MIAMI            83  71  81  59 / 70 60 20 0
NAPLES           80  65  76  54 / 70 40 10 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 6, 11:49 AM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1149 AM EST THU MAR 6 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071700-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1149 AM EST THU MAR 6 2014

...TORNADO WATCH FOR ALL OF SOUTH FLORIDA UNTIL 7 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTH
FLORIDA DUE TO THE FAVORABLE ENVIRONMENT FOR THE FORMATION OF
ISOLATED TORNADOES. IN ADDITION, THERE IS A THREAT OF FREQUENT
LIGHTNING, LARGE HAIL, AND DAMAGING WINDS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
GULF COAST TODAY.

TORNADOES: THERE IS A THREAT OF ISOLATED TORNADOES TODAY ACROSS
SOUTH FLORIDA.

WATERSPOUTS: THERE IS A THREAT OF WATERSPOUTS TODAY ACROSS ALL
SOUTH FLORIDA WATERS.

WIND: STRONG WINDS WILL BE POSSIBLE TODAY WITH ANY THUNDERSTORMS
THAT DEVELOP. THERE IS A CHANCE THAT SOME OF THE WINDS COULD BE IN
EXCESS OF 58 MILES PER HOUR ACROSS SOUTH FLORIDA.

HAIL: HAIL IS POSSIBLE TODAY. SOME LOCALIZED HAIL MAY EXCEED ONE
INCH.

FLOODING: URBAN FLOODING IS POSSIBLE ACROSS SOUTH FLORIDA,
ESPECIALLY LATER THIS EVENING. THE MAIN IMPACT WILL BE PONDING OF
WATER ON ROADWAYS AND AREAS WITH POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE
ENCOURAGED TO REPORT HIGH WIND, HAIL, FUNNEL CLOUDS, AND FLOODING
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 6, 11:49 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1149 AM EST THU MAR 6 2014

FLZ069-070-061800-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1149 AM EST THU MAR 6 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...

* UNTIL 100 PM EST

* AT 1146 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES
  WEST OF NAPLES TO 37 MILES WEST OF MARCO ISLAND...
  AND MOVING EAST AT 45 MPH.

* THE LINE OF SEVERE STORMS COULD AFFECT...
  MARCO ISLAND...
  BELLE MEADE...
  EAST NAPLES...
  BONITA SHORES...
  PICAYUNE STRAND STATE FOREST...
  INTERSECTION I-75 AND EVERGLADES BLVD...
  AND SURROUNDING COMMUNITIES BETWEEN 1230 PM AND 130 PM EST.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2632 8166 2642 8167 2643 8157 2608 8126
      2584 8121 2579 8128 2580 8134 2586 8142
      2586 8148 2588 8148 2583 8153 2589 8154
      2590 8165 2589 8168 2586 8166 2584 8168
      2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1648Z 257DEG 39KT 2620 8261 2587 8230
          2564 8233 2522 8279

BAXTER
Special weather statement, Mar 6, 12:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1212 PM EST THU MAR 6 2014

FLZ066-069-070-073-075-174-061830-
COASTAL COLLIER COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL HENDRY FL
INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE
FL
1212 PM EST THU MAR 6 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
MIAMI-DADE COUNTY...HENDRY COUNTY...EASTERN COLLIER COUNTY...MAINLAND
MONROE COUNTY...

* UNTIL 130 PM EST

* AT 1207 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES
  SOUTHWEST OF WHISKEY CREEK TO 25 MILES WEST OF MARCO ISLAND TO 79
  MILES SOUTHWEST OF CAPE ROMANO...AND MOVING EAST AT 45 TO 50 MPH.

* THE LINE OF SEVERE STORMS WILL AFFECT...
  AVE MARIA...
  BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES BETWEEN 1 AND 2 PM EST THIS AFTERNOON.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2677 8157 2675 8131 2651 8092 2520 8085
      2512 8103 2522 8118 2534 8113 2524 8103
      2521 8096 2524 8091 2525 8091 2532 8097
      2535 8108 2541 8102 2542 8115 2548 8119
      2574 8122 2581 8127 2601 8123 2642 8158
TIME...MOT...LOC 1711Z 252DEG 36KT 2633 8243 2592 8209
          2512 8260

BAXTER
Special weather statement, Mar 6, 12:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1253 PM EST THU MAR 6 2014

FLZ066-069-070-075-061900-
COASTAL COLLIER COUNTY FL HENDRY FL INLAND COLLIER COUNTY FL MAINLAND
MONROE FL
1253 PM EST THU MAR 6 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HENDRY COUNTY...
COLLIER COUNTY...MAINLAND MONROE COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 200 PM EST

* AT 1249 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
  SOUTH OF ESTERO TO 7 MILES SOUTH OF CAPE ROMANO...AND MOVING
  NORTHEAST AT 40 MPH.

* THE LINE OF STORMS WILL AFFECT...
  CORKSCREW SWAMP SANCTUARY...
  INTERSECTION I-75 AND EVERGLADES BLVD...
  BIG CORKSCREW ISLAND...
  AVE MARIA...
  DEEP LAKE...
  BUNKER HILL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2643 8157 2676 8157 2676 8090 2513 8090
      2512 8107 2518 8115 2522 8118 2525 8118
      2534 8112 2522 8093 2532 8097 2535 8107
      2541 8101 2550 8121 2568 8129 2574 8122
      2588 8149 2586 8150 2587 8150 2643 8166
TIME...MOT...LOC 1754Z 244DEG 37KT 2645 8178 2578 8161

KONARIK

The radar

The Miami radar (KAMX), 146 km away, was scanning. The volume nearest the first event began at 17:57 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Collier

When
March 6, 1:00 PM EST
Where
Collier County, 1.24 mi E of East Naples
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
26.120, -81.760

The Collier County Emergency Management reported a tree several feet in diameter was down near the Collier County Government Center.

Thunderstorm Wind, Collier

When
March 6, 1:29 PM EST
Where
Collier County, 0.69 mi S of Immokalee
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
26.410, -81.420

A thunderstorm wind gust of 58 mph was reported at the weatherbug station in Immokalee.

Thunderstorm Wind, Collier

When
March 6, 2:00 PM EST
Where
Collier County, 26.39 mi NNE of Monroe Station
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
26.170, -80.900

An off-duty NWS employee estimated a wind gust during a thunderstorm of 60 mph and pea sized hail along Interstate 75 near the Miccosukee Indian Reservation.

Tornado, Palm Beach

When
March 6, 2:30 PM EST to 2:31 PM EST
Where
Palm Beach County, 2.93 mi SSW of Okeelanta to 2.85 mi SSW of Okeelanta
Rating
EF0
Path length
0.25 mi
Path width
50 yd
Reported by
County Official
Coordinates
26.579, -80.713

Multiple eye witnesses observed a brief tornado touchdown with power lines down in the vicinity of Okeelanta Road and Highway 27. Damage was consistent with that of an EF-0 tornado.

Thunderstorm Wind, Broward

When
March 6, 2:50 PM EST
Where
Broward County, 8.65 mi NNE of Miramar
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
26.120, -80.360

A trained spotter estimated a 65 mph thunderstorm wind gust with tree brances of 10 inches in diameter also down.

Thunderstorm Wind, Palm Beach

When
March 6, 2:50 PM EST
Where
Palm Beach County, 2.23 mi WNW of Boca Raton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
26.363, -80.113

A member of the public estimated a thunderstorm wind gust of 60 mph with power outages also reported in the Boca Raton area.

Thunderstorm Wind, Broward

When
March 6, 2:51 PM EST
Where
Broward County, 4.15 mi NW of Coral Spgs
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
26.310, -80.270

A weatherbug mesonet site reported a thunderstorm wind gust of 60 mph 2 miles west of Parkland.

Thunderstorm Wind, Broward

When
March 6, 3:01 PM EST
Where
Broward County, 0.47 mi N of Lighthouse Pt
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
26.277, -80.121

A weatherbug mesonet site reported a thunderstorm wind gust of 70 mph. This site sits atop a multi-story building.

Thunderstorm Wind, Palm Beach

When
March 6, 3:10 PM EST
Where
Palm Beach County, 2.83 mi SSW of Delray Beach
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
26.430, -80.080

The Delray Beach Fire Department estimated thunderstorm wind gusts up to 65 mph. They also reported that several tree brances fell on townhome causing minor damage.

Thunderstorm Wind, Palm Beach

When
March 6, 3:14 PM EST
Where
Palm Beach County, 0.73 mi WNW of West Palm Beach
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
26.686, -80.060

A weatherbug mesonet site reported a thunderstorm wind gust 59 mph.

Thunderstorm Wind, Broward

When
March 6, 3:15 PM EST
Where
Broward County, 1.45 mi WNW of Davie
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
26.076, -80.252

A trained spotter reported a downed tree along South University Drive near the Grand Oaks Golf Course.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyThe tornado archive for Florida, 2014Warnings in Florida, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495139, 495140, 495141, 495142, 495143, 495144, 495145, 495146, 495147, 495148, 495149.